Alert archive / California / Wind Advisories in 2013

Wind Advisory 15, NWS Los Angeles, CA

February 22, 2013

NWS Los Angeles, CA issued this wind advisory at Feb 22, 2013, 2:22 PM PST. It took effect at Feb 23, 2013, 10:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2013, 2:22 PM PST (22:22 UTC)
In effect from
Feb 23, 2013, 10:00 AM PST
Expired
Feb 23, 2013, 8:44 PM PST
In force
11 hr
Issued by
NWS Los Angeles, CA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 22, 2:08 PM PST, 14 minutes earlier.

Area forecast discussion, Feb 22, 2:08 PM PST, 14 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
208 PM PST FRI FEB 22 2013

.SYNOPSIS...

OFFSHORE WINDS WILL OCCUR LATE SATURDAY INTO SUNDAY IN THE VENTURA
AND LOS ANGELES COUNTIES...WITH THE STRONGEST WINDS IN THE PASSES...
MOUNTAINS AND CORRIDORS. A HIGH SYSTEM WILL ARRIVE FROM THE WEST TO
KICK OFF A WARMING TREND ON SATURDAY. THE SKIES SHOULD BE MOSTLY
CLEAR WITH AFTERNOON TEMPERATURES AT SEASONAL NORMALS ON SATURDAY
AND ABOVE THE SEASONAL NORMALS THE REST OF THE WEEK. A WEAK LOW WILL
MAKE ITS WAY TO THE REGION BY THURSDAY.

&&

.SHORT TERM (TONIGHT-MON)...GUIDANCE INITIALIZED STRONG MID/UPPER
HEIGHT RISES OVER THE AREA AS WELL AS A RIDGE OVER THE EASTERN
PACIFIC AND LOW PRESSURE SYSTEM OVER THE GULF OF ALASKA REASONABLY
WELL. A TROUGH OF LOW PRESSURE HAD SHIFTED EAST OF THE AREA
OVERNIGHT AND A RIDGE OF HIGH PRESSURE UPSTREAM HAD SHIFTED ONSHORE.
AS THE RESULT OF THE RISING/INCREASING HIEGHTS/THICKNESSES A WARMING
AND DRYING TREND HAD OCCURED. CURRENT TEMPERATURES WERE 5 TO 10
DEGREES WARMER AND RH WAS LOWER BY 10 TO 20 PERCENT THEN THIS TIME
YESTERDAY. GUIDANCE WAS CONSISTENT WITH PREVIOUS RUNS AND THE LOW
PRESSURE OVER THE GULF WILL MOVE OVER WA/OR TONIGHT AND THE FRONTAL
WILL DISSIPATE WHILE MOVING SOUTH WITHIN THE RIDGE OVER THE AREA.
SCATTERED LOW CLOUDS MAY DEVELOP NEARSHORE WITHIN THE BIGHT
OVERNIGHT AND SHIFT SOUTH SATURDAY MORNING AS THE REMNANT FRONT
APPROACHES. HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN AND HIGH
DESERT FOLLOWING THE FRONT AND HAVE ISSUED A WIND ADVISORY FOR
NORTHEAST WINDS OVER AREAS IN VENTURA AND LOS ANGELES COUNTIES.
GUIDANCE DIFFERED LITTLE FROM PREVIOUS RUNS AND ALSO SHOWED THE EAST
WIND COMPONENT BETWEEN 1-2 STANDARD DEVIATIONS FROM NORMAL. EXPECT
THE NORTHEAST WINDS TO REMAIN BELOW WARNING THRESHOLDS. A WARMING
TREND WILL CONTINUE FOR THE LOWER ELEVATIONS SUNDAY THOUGH COOL
INLAND WITHIN THE MODERATE NORTHEAST WINDS. THEN THE TEMPERATURE
TREND WILL REVERSE MONDAY AND LIKELY COOL AT THE COAST AND WARM
INLAND AS THE NORTHEAST WINDS DIMINISH AND A BROAD LONG WAVE TROUGH
MOVES OVER THE AREA. TEMPERATURES WILL RANGE FROM A COUPLE DEGREES
BELOW NORMAL AT THE COAST TO A COUPLE DEGREES ABOVE NORMAL INLAND
MON.

.LONG TERM (TUE-FRI)...A BROAD LONG WAVE TROUGH OVER THE AREA WILL
GRADUALLY SHIFT EAST TUESDAY THROUGH WEDNESDAY. A SURFACE FRONT IS
EXPECTED TO MOVE INLAND WELL NORTH OF THE AREA TUESDAY NIGHT THEN A
RIDGE OF HIGH PRESSURE OVER THE EASTERN PACIFIC WILL BUILD OVER THE
GREAT BASIN WEDNESDAY THROUGH THURSDAY NIGHT. NORTHEAST WINDS WILL
LIKELY DEVELOP OVER THE AREA WEDNESDAY NIGHT AND AGAIN THURSDAY
NIGHT. AND TEMPERATURES WILL WARM A FEW DEGREES EACH DAY WEDNESDAY
THROUGH FRIDAY AND LIKELY RANGE 5 TO 10 DEGREES ABOVE NORMAL
THURSDAY AND FRIDAY.

&&

.AVIATION...22/1800Z...
HIGH CONFIDENCE IN VFR CONDS THROUGH THE FORECAST PERIOD. 10% CHANCE
OF LIFR/VLIFR CONDS AT KPRB AFTER 12Z SAT.

KLAX AND KBUR...HIGH CONFIDENCE IN 18Z TAF.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).

&&

PUBLIC...30
AVIATION...SMITH
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 22, 6:00 AM PST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST FRI FEB 22 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-231400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST FRI FEB 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

AREAS OF FROST ARE LIKELY OVER PORTIONS OF SOUTHWESTERN CALIFORNIA
EARLY THIS MORNING.

* FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

A MODERATE TO LOCALLY STRONG SANTA ANA WIND EVENT IS EXPECTED
SATURDAY NIGHT AND SUNDAY. THE STRONGEST WINDS ARE EXPECTED ACROSS
VENTURA AND LOS ANGELES COUNTIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

THOMPSON

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 5:30 PM PSTFrost AdvisoryLOX58 min
Feb 22, 1:56 PM PSTHigh Surf AdvisoryLOX62 hr
Feb 22, 2:13 PM PSTSmall Craft AdvisoryLOX48 hr
Feb 22, 2:22 PM PSTWind AdvisoryLOXLos Angeles54 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.